Jump to content

Photo

Taking Cipro

- - - - -

  • Please log in to reply
9 replies to this topic

#1
Schlep

Schlep

    Member

  • 500 plus
  • 383 posts
Does anyone know if taking Cipro (antibiotic) cause the blood sugar to rise.

My morning numbers were great then I had to start the Cipro and they have jumped up.

Thanks

#2
princesslinda

princesslinda

    Super Moderator

  • Moderators
  • 15,958 posts
  • LocationKnoxville, TN
  • I am a:Type 2
Hi Schlep: Not sure if Cipro can cause your blood sugar to rise, but whatever you're taking it for probably can. I've had a cold/bronchitis for about 10 days and am also on antibiotics. My blood sugars have been quite a bit higher than normal. I have blamed it on the infection. Any stress to the body can certainly cause elevation, be it physical or mental stress. This was my first cold since diagnosis. I've heard others post about higher blood sugars when they are sick.

Hope you're feeling better soon!

T2, diagnosed 8/31/06.
Meds: Metformin-ER 500 mg twice daily, HCTZ 12.5 mg every other day for BP Enalapril 20 mg 1 daily (ace-inhibitor)
Diet: I eat to my meter, generally eating 75-100 carbs/day with the occasional splurge.


#3
RLK

RLK

    Senior Member

  • 500 plus
  • 856 posts
Cipro is a pretty heavy-duty antibiotic so, if you're taking that, your body is working hard to fight off an infection. When it's fighting, your BGs often do run higher. Mine run higher when I'm sick or injured, and go back to normal once I'm better.

I would keep taking the Cipro, and expect that things will return to normal once you've finished it and beaten the infection.

Feel better soon!
Becky
T1 since 1998
Pumping since 1999

#4
Schlep

Schlep

    Member

  • 500 plus
  • 383 posts
Thanks for all the quick replies.

#5
mike9876

mike9876

    Member

  • 500 plus
  • 303 posts
Infections/flu will cause blood sugar to rise. Your body will release extra glucose to it the engery to fight off the infection.

#6
soso

soso

    Senior Member

  • 500 plus
  • 1,599 posts
Also, Cipro has been associated with a higher incidence of spontaneous tendon damage, so it is not advisable to exercise in a way that stresses tendons (like running or weights) when on it and for a while afterwards I think.. google it..
ss

#7
shockme

shockme

    Banned

  • Banned
  • 3,316 posts
i took cipro after my cysto last week....no increase in bgs. infection can cause an increase in bgs and bacteria LOVE glucose-so somertimes it can be tricky clearing up an infection in diabetics....take care,trish
[SIGPIC][/SIGPIC]]jan.a1c-9.2...may a1c-6.1...aug.a1c-5.8 jan.a1c 6.0Posted Image

#8
camjen1

camjen1

    Senior Member

  • 500 plus
  • 3,658 posts
I'm on Cipro now and have been on and off of it for more then 2 years. I experience elevations every now and then but I don't think the Cipro is the direct cause.
~Sandi~
Pumping for almost 6 years
MM Purple 722 with Humalog
Symlin

Just because I've been on df for a whole day doesn't mean I'm ADDICTED... my chair is just COMFY...

#9
kgm0612

kgm0612

    Senior Member

  • 500 plus
  • 7,672 posts
I am prescribed Cipro when I end up with a UTI......which has been 3 times in the last year alone. I find my blood sugars rise a bit the first couple of days and then level off.

Karen

#10
desperado

desperado

    Junior Member

  • 500 plus
  • PipPipPip
  • 74 posts
I have taken it but then I find as already said here almost any thing changes you Blood sugars readings. And just when I am thinkning I have gained weight I lost and when I am thinking I lost I have gained lol! ITs just an up and down thing:D Blood sugar that is.....
Been out mending fences too long.......




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users